Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My CD4's won't increase
Aug 28, 2008

Hi,

I have a question about my CD4 count. I happen to have Cerebral Palsy, and I was diagnosed two years ago. I've been placed on a daily regimen of Atripla and was on Bactrim until my count was over 200. My viral load is undetectable; however, my counts are hovering around the 250-270's. I strictly adhere to my medicine regimen and have never missed a dose. (I am guilty however, of taking the med at different times at night, depending on when I go to sleep). Otherwise, my diet is good, I avoid drugs and alcohol, and get plenty of rest. I know that everyone's body is different, but is there any thing that I can to improve them short of going back on Bactrim?

Response from Dr. DeJesus

Thanks for your question. CD4 reconstitution is highly variable from patient to patient, but for the most part everyone virologically suppressed eventually is able to obtain some CD4 improvements. I do not know how long you have been taking the Atripla, but the average cells gain after a year 0f therapy is ~200, with some patients gaining less and some more.

Bactrim does not give you a better immune-reconstitution. It is used in people with low CD4 count (<200) not to increase their CD4 count, but to avoid HIV related complications.

You also do not mention your CD4 %. It is possible that although you have not experienced a significant increase in absolute CD4 count, you may have experienced a significant increase in CD4 %, which is a very good thing. What can you do for now?...stay on treatment with good adherenceand give it more timeGood luck!



Previous
Healthy
Next
UN-INFORMED

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement